Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 13, 2006, 1:06 AM CST for Buchanan County, Iowa. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 1:06 AM CST (07:06 UTC)
- Expired
- Mar 13, 2006, 1:19 AM CST
- In force
- 13 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Buchanan County, IA
The radar
The La Crosse radar (KARX), 149 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 7:28 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 756 m²/s²
- 0-3 km storm-relative helicity
- 1064 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 130707 SVRDVN IAC019-130745- /O.NEW.KDVN.SV.W.0045.060313T0706Z-060313T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 106 AM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BUCHANAN COUNTY IN NORTHEAST IOWA * UNTIL 145 AM CST * AT 104 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF FAIRBANK...OR ABOUT 7 MILES WEST OF CUTSHAW BRIDGE STATE ACCE...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRBANK BY 115 AM CST HAZLETON BY 120 AM CST THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4264 9209 4252 9208 4265 9181 4264 9193 $$ MCCLURE
2 follow-up statements
000 WWUS53 KDVN 130715 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 AM CST MON MAR 13 2006 IAC019-130745- /O.CON.KDVN.SV.W.0045.000000T0000Z-060313T0745Z/ BUCHANAN IA- 114 AM CST MON MAR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR NORTHWESTERN BUCHANAN COUNTY... AT 113 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 2 MILES EAST OF FAIRBANK...MOVING NORTHEAST AT 50 MPH. LAT...LON 4264 9209 4252 9208 4265 9181 4264 9193 $$
000 WWUS53 KDVN 130719 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 119 AM CST MON MAR 13 2006 IAC019-130729- /O.CAN.KDVN.SV.W.0045.000000T0000Z-060313T0745Z/ BUCHANAN IA- 119 AM CST MON MAR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUCHANAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS. LAT...LON 4264 9209 4252 9208 4265 9181 4264 9193 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:30 PM CST, 10 hours 36 minutes earlier.
Area forecast discussion, Mar 12, 2:30 PM CST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 PM CST SUN MAR 12 2006 .SYNOPSIS... VERY STRONG EARLY SPRING STORM MOVING OUT OF THE CENTRAL PLAINS THIS AFTERNOON. THE LOW WAS CENTERED IN THE SW CORNER OF KS AROUND 19Z. THE WARM FRONT EXTENDED EAST FROM THE LOW AND RAN ROUGHLY ALONG I70 THROUGH MO. THE DRY LINE WAS ALREADY INTO EXTREME EASTERN KS. THE AIRMASS WAS STILL VERY COOL NORTH OF THE WARM FRONT ACROSS MOST OF IA AND NRN IL WITH TEMPS RANGING FROM AROUND 50 IN SE IA TO AROUND 40 IN THE NORTH CENTRAL IA. SOUTH OF THE FRONT AND EAST OF THE DRY LINE TEMPS WERE IN THE LOW 70S WITH DEWPOINTS AROUND 60 CREATING A VERY UNSTABLE AIRMASS. A LINE OF SEVERE THUNDERSTORMS WAS ALREADY ONGOING ALONG THE DRY LINE. ISOLATED STRONG TO SEVERE STORMS WERE WELL NORTH OF THE WARM FROM OVER SOUTHERN IA. THESE STORMS WERE HAIL PRODUCERS. PRECIP FURTHER NORTH IN IA WAS STRATIFYING OUT WITH JUST SOME EMBEDDED THUNDERSTORMS SHOWING UP NORTH OF I80 IN CENTRAL IA. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... FCST FOR TONIGHT IS PRETTY MUCH DOMINATED BY THE SEVERE THREAT AND THE MODERATE TO HIGH RISK OUTLOOK IN PLACE OVER MUCH OF THE CWA. LOCATION OF THE WARM FRONT WILL BE THE KEY TO THE TORNADIC THREAT OVER THE CWA THIS EVENING. EXPECT FRONT TO BE NEAR THE IA/MO BORDER AROUND 00Z WITH BIGGEST PUSH NORTH THROUGH THE SRN HALF OF THE CWA THIS EVENING AS THE SURFACE MOVES INTO SW IA BY 06Z. EXPECT THE SEVERE THREAT TO DIMINISH SOME BY 06Z WITH LOSS OF HEATING. HOWEVER WITH SURFACE AND UPPER SYSTEM STILL TO THE WEST AT 06Z ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE. WITH THE SLOWER MOVEMENT OF THE SYSTEM HAVE UPPED POPS AFTER 06Z TO CATEGORICAL AND LIKELY ACROSS NERN HALF OF THE CWA. COLDER AIR RUSHES INTO CWA LATE TONIGHT AND MONDAY. LINGERING PCPN WILL CHANGE TO OR MIX WITH SOME SNOW AS COLD AIR DEEPENS. DEF ZONE WILL SET UP NORTH OF CWA WITH SRN EDGE CLIPPING NRN MOST COUNTIES OF CWA MONDAY. WITH CLOUDS/PCPN AND STRONG CAA...MAX TS MONDAY SHOULD BE DURING THE MORNING WITH TEMPS FALLING DURING THE DAY. ALSO WINDS WILL BE QUITE STRONG...GUSTING OVER 30MPH. CONDITIONS TO IMPROVE MONDAY NIGHT INTO TUESDAY AS STRONG SURFACE MOVES INTO SRN CANADA AND SURFACE RIDGE BUILDS INTO MID MS VALLEY. LONG TERM...WEDNESDAY THROUGH SUNDAY... MEDIUM RANGE MODELS CONTINUE TO SHOW ACTIVE ZONAL FLOW OVER THE U.S. MID TO LATE WEEK. THERE IS REASONABLY GOOD CONCERNING THE MID WEEK SYSTEM WITH THE GFS AND EUROPEAN CONVERGING ON A SLOWER SOLUTION THAN PREVIOUS RUNS HAVE SHOWN. FOR THIS REASON HAVE ADJUSTED GRIDS WEDNESDAY FOR A SLOWER ONSET AND KEPT PCPN GOING INTO THE DAY THURSDAY. THE ECMWF IS STILL THE WEAKEST AND WARMEST WITH THE SYSTEM WHILE THE UKMET/GFS ARE STILL SHOWING TEMPS COLD ENUF TO SUPPORT SNOW FOR OUR NORTHERN COUNTIES. ALTHOUGH THE GFS HAS WARMED UP SOME FROM YESTERDAYS RUNS. WILL CONTINUE R/S NRN FOURTH OF THE CWA AND R SOUTH EARLY IN THE EVENT THEN TRANSITION TO ALL SNOW NW AND R/S SE AS SYSTEM MOVES OUT OF THE REGION THURSDAY MORNING. AFTER THURSDAY WX SHOULD BE DRY AS UPPER/SURFACE RIDGE MOVE THROUGH THE REGION FRIDAY. HAVE STARTED TO DROP TEMPS FOR FRIDAY WITH IT LOOKING MORE LIKELY THAT WERE WILL HAVE A COLD CANADIAN AIRMASS IN PLACE. ANOTHER MID LEVEL TROF IS PROGGED TO IMPACT THE REGION LATE IN THE WEEKEND WHICH IS CONSISTENT WITH YESTERDAYS MODEL RUNS...SO WENT AHEAD AND INTRODUCED CHANCE POPS FOR SUNDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF
Hazardous weather outlook, Mar 12, 11:23 AM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1123 AM CST SUN MAR 12 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131730- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1123 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE TO HIGH RISK OF SEVERE WEATHER EXISTS ACROSS THE AREA TODAY. THE TYPE OF SEVERE WEATHER EXPECTED DEPENDS STRONGLY ON HOW FAR NORTHWARD THE SURFACE WARM FRONT IN SOUTHERN AND CENTRAL MISSOURI CAN PROGRESS. AT THIS TIME... IT APPEARS LIKELY THAT THE SURFACE FRONT WILL PUSH AS FAR NORTH AS A LINE FROM SIGOURNEY IOWA TO MUSCATINE IOWA TO STERLING ILLINOIS. SOUTH OF THE WARM FRONT... THE AIR WILL BECOME UNSTABLE AS SOUTHEASTERLY FLOW BRINGS WARM AIR UP FROM THE SOUTH. IN ADDITION... WIND SHEAR WILL BE STRONGEST SOUTH OF THE FRONT... ESPECIALLY IN THE LOWEST LAYER OF THE ATMOSPHERE. LOCATIONS SOUTH OF THE WARM FRONT WILL BE MOST AT RISK FOR SUPERCELL STORMS CAPABLE OF PRODUCING TORNADOES AS WELL AS LARGE HAIL AND GUSTY WINDS. NORTH OF THE WARM FRONT... THE AIR WILL BE MORE STABLE CLOSE TO THE GROUND BUT WILL STILL BE UNSTABLE ALOFT... AND ENOUGH WIND SHEAR WILL BE PRESENT FOR STORMS TO ORGANIZE INTO SUPERCELLS. THE PRIMARY THREAT FROM STORMS NORTH OF THE WARM FRONT WILL BE FROM LARGE HAIL. STORMS ARE LIKELY TO INITIATE BY AROUND 3:00 TO 5:00 PM. STORMS TODAY AND TONIGHT WILL MOVE QUICKLY TOWARD THE EAST OR NORTHEAST AT 50 MPH OR MORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM MOVING FROM THE PACIFIC ON WEDNESDAY AND THURSDAY WILL BRING RAIN AND SNOW TO THE REGION. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SOME ACCUMULATING SNOWFALL IN NORTHERN PARTS OF THE AREA. THE LOCALLY HEAVY RAINS POSSIBLE THIS WEEK... AS WELL AS THE MODERATE RAINS THAT HAVE ALREADY OCCURRED... MAY CAUSE LOCAL RIVERS TO EXPERIENCE MODERATE RISES. CURRENT RIVER LEVELS ARE RUNNING NEAR TO BELOW DUE TO THE ONGOING DROUGHT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. .EMERGENCY MANAGEMENT COORDINATION... AN EMERGENCY MANAGEMENT COORDINATION CALL IS SCHEDULED FOR 11:30 AM TODAY. MAYES
In the hours before
Local storm report, Mar 12, 11:40 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 6 W MORRISON 41.81N 90.08W
03/12/2006 WHITESIDE IL LAW ENFORCEMENT
15 POWER POLES SNAPPED OFF AT GROUND ON FROG POND ROAD
JUST NORTH OF GARDEN PLAIN ROAD
&&
DMDLocal storm report, Mar 12, 11:46 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG CLINTON 41.84N 90.23W
03/12/2006 CLINTON IA LAW ENFORCEMENT
STREET SIGN BLOWN DOWN. TIME ESTIMATED.
&&
DMDLocal storm report, Mar 12, 11:53 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL MC NABB 41.18N 89.21W
03/12/2006 E0.88 INCH PUTNAM IL LAW ENFORCEMENT
&&
DMDLocal storm report, Mar 13, 12:04 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND DMG 3 E WALNUT 41.56N 89.53W
03/12/2006 BUREAU IL TRAINED SPOTTER
DOOR BLOWN OFF BARN
&&
DMDLocal storm report, Mar 13, 12:50 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL MEMPHIS 40.46N 92.17W
03/12/2006 E0.25 INCH SCOTLAND MO TRAINED SPOTTER
1245 PM HAIL MEMPHIS 40.46N 92.17W
03/12/2006 E0.25 INCH SCOTLAND MO TRAINED SPOTTER
PEA SIZE HAIL FELL FOR ABOUT 3 MINUTES AND STARTED TO
COVER THE GROUND.
0155 PM HAIL FORT MADISON 40.62N 91.35W
03/12/2006 E0.25 INCH LEE IA TRAINED SPOTTER
0159 PM HAIL DOUDS/LEANDO 40.83N 92.08W
03/12/2006 E0.25 INCH VAN BUREN IA TRAINED SPOTTER
0203 PM HAIL BURLINGTON 40.81N 91.12W
03/12/2006 E0.25 INCH DES MOINES IA TRAINED SPOTTER
0203 PM HAIL KEOSAUQUA 40.73N 91.96W
03/12/2006 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
WINDS ESTIMATED AT 45 TO 50 MPH.
0208 PM HAIL BURLINGTON 40.81N 91.12W
03/12/2006 E0.25 INCH DES MOINES IA TRAINED SPOTTER
0208 PM HAIL 5 W GLASGOW 40.93N 91.88W
03/12/2006 E0.50 INCH JEFFERSON IA PUBLIC
0215 PM HAIL LOCKRIDGE 40.99N 91.75W
03/12/2006 E0.50 INCH JEFFERSON IA TRAINED SPOTTER
SPOTTER REPORTED VERY HEAVY RAIN.
0218 PM HAIL DALLAS CITY 40.63N 91.16W
03/12/2006 E0.25 INCH HANCOCK IL TRAINED SPOTTER
0221 PM HAIL LA HARPE 40.58N 90.97W
03/12/2006 E0.25 INCH HANCOCK IL TRAINED SPOTTER
0231 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/12/2006 E0.25 INCH HENRY IA TRAINED SPOTTER
0239 PM HAIL MEDIA 40.77N 90.83W
03/12/2006 E0.50 INCH HENDERSON IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
0247 PM HAIL 5 NE MONMOUTH 40.97N 90.59W
03/12/2006 M0.25 INCH WARREN IL TRAINED SPOTTER
0253 PM HAIL MONMOUTH 40.91N 90.64W
03/12/2006 E0.25 INCH WARREN IL TRAINED SPOTTER
0300 PM HAIL 4 SE WAPELLO 41.14N 91.13W
03/12/2006 M0.75 INCH LOUISA IA LAW ENFORCEMENT
0324 PM HAIL BUFFALO 41.46N 90.72W
03/12/2006 E0.25 INCH SCOTT IA TRAINED SPOTTER
0324 PM HAIL GALVA 41.17N 90.04W
03/12/2006 E0.25 INCH HENRY IL TRAINED SPOTTER
0327 PM HAIL DAVENPORT 41.56N 90.60W
03/12/2006 E0.25 INCH SCOTT IA TRAINED SPOTTER
0329 PM HAIL 2 SW DAVENPORT 41.54N 90.63W
03/12/2006 E0.25 INCH SCOTT IA TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN
0342 PM HAIL 3 ENE HAMLET 41.33N 90.67W
03/12/2006 E0.25 INCH MERCER IL TRAINED SPOTTER
SPOTTER ALSO REPORTED SOME HEAVY RAIN.
0345 PM HAIL DAVENPORT 41.56N 90.60W
03/12/2006 E0.25 INCH SCOTT IA TRAINED SPOTTER
SOUTHWEST DAVENPORT
0347 PM HAIL DAVENPORT 41.56N 90.60W
03/12/2006 E0.25 INCH SCOTT IA TRAINED SPOTTER
0351 PM HAIL MOLINE 41.49N 90.49W
03/12/2006 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
0355 PM HAIL PRINCETON 41.38N 89.47W
03/12/2006 E0.25 INCH BUREAU IL TRAINED SPOTTER
SPOTTER ALSO REPORTED VERY HEAVY RAIN.
0410 PM HAIL PUTNAM 41.18N 89.40W
03/12/2006 E0.75 INCH PUTNAM IL PUBLIC
0415 PM HAIL MC NABB 41.18N 89.21W
03/12/2006 E1.00 INCH PUTNAM IL TRAINED SPOTTER
MULTIPLE REPORTS OF QUARTER SIZED HAIL
0420 PM HAIL MEMPHIS 40.46N 92.17W
03/12/2006 E0.50 INCH SCOTLAND MO TRAINED SPOTTER
0425 PM HAIL MAGNOLIA 41.11N 89.20W
03/12/2006 E1.50 INCH PUTNAM IL TRAINED SPOTTER
REPORT RELAYED BY TRAINED SPOTTER.
0428 PM HAIL NE CEDAR RAPIDS 41.97N 91.67W
03/12/2006 E0.25 INCH LINN IA TRAINED SPOTTER
0430 PM HAIL GRANVILLE 41.26N 89.23W
03/12/2006 E0.88 INCH PUTNAM IL EMERGENCY MNGR
EMMERGENCY MANAGER REPORTED THAT STORM PASSED THROUGH
GRANVILLE BETWEEN 415 AND 430 PM.
0437 PM HAIL 5 W MAGNOLIA 41.11N 89.29W
03/12/2006 E1.00 INCH PUTNAM IL TRAINED SPOTTER
0503 PM HAIL MARION 42.03N 91.59W
03/12/2006 E0.25 INCH LINN IA TRAINED SPOTTER
0504 PM HAIL CEDAR RAPIDS 41.97N 91.67W
03/12/2006 E0.50 INCH LINN IA TRAINED SPOTTER
0513 PM HAIL 2 ENE BENNETT 41.76N 90.94W
03/12/2006 E0.25 INCH CEDAR IA TRAINED SPOTTER
0514 PM HAIL LOWDEN 41.86N 90.92W
03/12/2006 M0.50 INCH CEDAR IA CO-OP OBSERVER
0542 PM HAIL N KEOSAUQUA 40.73N 91.97W
03/12/2006 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
0545 PM HAIL KEOSAUQUA 40.73N 91.96W
03/12/2006 E1.75 INCH VAN BUREN IA CO-OP OBSERVER
COOP OBSERVER REPORTED GROUND QUARTER TO GOLF BALL SIZE
HAIL.
0600 PM HAIL 1 SE HILLSBORO 40.83N 91.70W
03/12/2006 E0.88 INCH HENRY IA TRAINED SPOTTER
SPOTTER RELAYED SEVERAL REPORTS OF NICKEL SIZE HAIL
SOUTHEAST OF TOWN AND OVER TOWARD SALEM.
0607 PM HAIL 8 S MOUNT PLEASANT 40.85N 91.55W
03/12/2006 E2.00 INCH HENRY IA PUBLIC
HAIL IS BREAKING WINDOWS ON VEHICALS.
0610 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/12/2006 M1.00 INCH HENRY IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS DIME TO NICKEL TO QUARTER SIZE
HAIL REPORTS IN MOUNT PLEASANT.
0615 PM FUNNEL CLOUD SALEM 40.85N 91.62W
03/12/2006 HENRY IA BROADCAST MEDIA
PUBLIC REPORTED FUNNEL CLOUD WEST OF SALEM.
0624 PM HAIL 1 N YARMOUTH 41.05N 91.32W
03/12/2006 E1.00 INCH DES MOINES IA TRAINED SPOTTER
SPOTTER ALSO REPORTED VERY HEAVY RAIN.
0625 PM HAIL KAHOKA 40.42N 91.72W
03/12/2006 E0.25 INCH CLARK MO LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED PEA SIZE HAIL IN KAHOKA.
0628 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/12/2006 E0.75 INCH HENRY IA TRAINED SPOTTER
0628 PM HAIL BURLINGTON 40.81N 91.12W
03/12/2006 E0.25 INCH DES MOINES IA AMATEUR RADIO
0628 PM HAIL MOUNT UNION 41.06N 91.39W
03/12/2006 E1.00 INCH HENRY IA TRAINED SPOTTER
0633 PM HAIL MORNING SUN 41.09N 91.25W
03/12/2006 E1.75 INCH LOUISA IA FIRE DEPT/RESCUE
0700 PM HAIL MANNON 41.23N 90.95W
03/12/2006 E1.00 INCH MERCER IL LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED NICKEL TO QUARTER SIZE HAIL
AT BOTH MANNON AND 6 MILES NORTH OF JOY ILLINOIS.
0712 PM HAIL NEW LONDON 40.93N 91.41W
03/12/2006 E0.88 INCH HENRY IA TRAINED SPOTTER
0717 PM HAIL PLEASANT GROVE 40.97N 91.28W
03/12/2006 E1.00 INCH DES MOINES IA TRAINED SPOTTER
0717 PM HAIL PLEASANT GROVE 40.97N 91.28W
03/12/2006 E1.00 INCH DES MOINES IA TRAINED SPOTTER
0719 PM HAIL YARMOUTH 41.03N 91.32W
03/12/2006 E1.00 INCH DES MOINES IA LAW ENFORCEMENT
0724 PM HAIL LIBERTYVILLE 40.96N 92.05W
03/12/2006 E0.50 INCH JEFFERSON IA TRAINED SPOTTER
0731 PM HAIL 2 SW DAVENPORT 41.54N 90.63W
03/12/2006 E0.25 INCH SCOTT IA TRAINED SPOTTER
0736 PM HAIL 2 S WAPELLO 41.15N 91.19W
03/12/2006 E1.00 INCH LOUISA IA LAW ENFORCEMENT
DEPUTY REPORTS QUARTER SIZE HAIL.
0743 PM HAIL E FAIRFIELD 41.01N 91.97W
03/12/2006 E0.50 INCH JEFFERSON IA TRAINED SPOTTER
0748 PM TSTM WND GST MOLINE 41.49N 90.49W
03/12/2006 M70.00 MPH ROCK ISLAND IL ASOS
0750 PM TSTM WND GST 2 NW ORION 41.37N 90.40W
03/12/2006 E70.00 MPH HENRY IL TRAINED SPOTTER
0752 PM HEAVY RAIN 4 W BETTENDORF 41.56N 90.56W
03/12/2006 E0.00 INCH SCOTT IA TRAINED SPOTTER
SPOTTER REPORTED STREET FLOODING AT BRIDGE AVENUE AND
EAST 37TH.
0800 PM TSTM WND DMG MATHERVILLE 41.26N 90.61W
03/12/2006 MERCER IL TRAINED SPOTTER
TREES AND POWER LINES DOWN
0800 PM TSTM WND DMG ALEDO 41.20N 90.75W
03/12/2006 MERCER IL CO-OP OBSERVER
TREES AND POWER LINES BLOWN DOWN IN ALEDO.
0800 PM FLASH FLOOD DAVENPORT 41.56N 90.60W
03/12/2006 SCOTT IA NWS EMPLOYEE
2 FEET OF WATER ON ROADS IN NORTHWEST DAVENPORT. ONE INCH
OF RAIN IN HALF HOUR. 2.06 INCHES RAIN SO FAR.
0800 PM HAIL W WASHINGTON 41.30N 91.69W
03/12/2006 E1.00 INCH WASHINGTON IA PUBLIC
SHERIFFS DEPARTMENT RELAYED REPORT OF QUARTER SIZE HAIL
JUST WEST OF TOWN.
0806 PM HAIL ILLINOIS CITY 41.40N 90.90W
03/12/2006 E0.75 INCH ROCK ISLAND IL TRAINED SPOTTER
SPOTTER REPORTED MARBLE TO DIME SIZE HAIL
0810 PM HAIL CORDOVA 41.68N 90.32W
03/12/2006 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
0812 PM HAIL BRIGHTON 41.17N 91.82W
03/12/2006 E0.75 INCH WASHINGTON IA TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZE HAIL.
0813 PM HAIL BRIGHTON 41.17N 91.82W
03/12/2006 E0.88 INCH WASHINGTON IA TRAINED SPOTTER
0815 PM TSTM WND DMG CARBON CLIFF 41.50N 90.39W
03/12/2006 ROCK ISLAND IL TRAINED SPOTTER
FLAG POLE BLOWN DOWN.
0820 PM HAIL W COLUMBUS JUNCTION 41.28N 91.36W
03/12/2006 E0.25 INCH LOUISA IA TRAINED SPOTTER
0824 PM HAIL PACKWOOD 41.13N 92.08W
03/12/2006 E0.50 INCH JEFFERSON IA TRAINED SPOTTER
0826 PM HAIL 2 N MORRISON 41.84N 89.97W
03/12/2006 E1.00 INCH WHITESIDE IL TRAINED SPOTTER
0830 PM FLASH FLOOD ROCK ISLAND 41.48N 90.58W
03/12/2006 ROCK ISLAND IL AMATEUR RADIO
STREET FLOODING. INTERSECTION UNDER WATER AT 11ST AND
14TH AVE.
0840 PM HAIL LONE TREE 41.49N 91.42W
03/12/2006 E0.75 INCH JOHNSON IA TRAINED SPOTTER
DIME SIZE HAIL AND HEAVY RAIN.
0848 PM HAIL COLETA 41.91N 89.80W
03/12/2006 E1.00 INCH WHITESIDE IL EMERGENCY MNGR
0849 PM HAIL SALEM 40.85N 91.62W
03/12/2006 E0.25 INCH HENRY IA TRAINED SPOTTER
0850 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/12/2006 E0.25 INCH HENRY IA TRAINED SPOTTER
0855 PM HAIL PLEASANT GROVE 40.97N 91.28W
03/12/2006 E0.75 INCH DES MOINES IA TRAINED SPOTTER
0855 PM HAIL MONMOUTH 42.07N 90.88W
03/12/2006 E0.75 INCH JACKSON IA TRAINED SPOTTER
0858 PM HAIL MILLEDGEVILLE 41.96N 89.78W
03/12/2006 E1.00 INCH CARROLL IL TRAINED SPOTTER
0900 PM HAIL 4 N MEMPHIS 40.52N 92.17W
03/12/2006 E1.75 INCH SCOTLAND MO LAW ENFORCEMENT
0905 PM TORNADO ARBELA 40.46N 92.02W
03/12/2006 SCOTLAND MO LAW ENFORCEMENT
0905 PM HAIL SALEM 40.85N 91.62W
03/12/2006 E0.75 INCH HENRY IA TRAINED SPOTTER
0910 PM TORNADO ARBELA 40.46N 92.02W
03/12/2006 SCOTLAND MO LAW ENFORCEMENT
SHERIFF RELAYED REPORTS OF A ROOF TORN OFF OF A HOUSE AND
REPORTS OF TREES AND LIMBS DOWN IN THE AREA.
0912 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/12/2006 E0.88 INCH HENRY IA TRAINED SPOTTER
0912 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/12/2006 E0.88 INCH HENRY IA TRAINED SPOTTER
0916 PM HAIL MARENGO 41.80N 92.07W
03/12/2006 E0.25 INCH IOWA IA TRAINED SPOTTER
0917 PM HAIL SHERRARD 41.32N 90.51W
03/12/2006 E1.00 INCH MERCER IL AMATEUR RADIO
0919 PM HAIL OQUAWKA 40.94N 90.95W
03/12/2006 E0.88 INCH HENDERSON IL LAW ENFORCEMENT
SHERIFF REPORTS NICKEL SIZE HAIL REPORTS IN NORTHERN
HENDERSON COUNTY.
0920 PM HAIL HILLSBORO 40.84N 91.71W
03/12/2006 E0.88 INCH HENRY IA TRAINED SPOTTER
0921 PM HAIL 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
03/12/2006 E0.75 INCH CLARK MO TRAINED SPOTTER
0924 PM HAIL NEW WINDSOR 41.20N 90.45W
03/12/2006 E0.50 INCH MERCER IL TRAINED SPOTTER
0925 PM HAIL FARMINGTON 40.64N 91.74W
03/12/2006 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
0926 PM HAIL COAL VALLEY 41.45N 90.45W
03/12/2006 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
0928 PM HAIL NORWAY 41.90N 91.92W
03/12/2006 E0.75 INCH BENTON IA TRAINED SPOTTER
0929 PM TSTM WND GST FULTON 41.87N 90.16W
03/12/2006 E50.00 MPH WHITESIDE IL TRAINED SPOTTER
0930 PM TSTM WND DMG 6 W MORRISON 41.81N 90.08W
03/12/2006 WHITESIDE IL LAW ENFORCEMENT
15 POWER POLES SNAPPED OFF AT GROUND ON FROG POND ROAD
JUST NORTH OF GARDEN PLAIN ROAD
0930 PM HAIL THOMSON 41.96N 90.10W
03/12/2006 E0.88 INCH CARROLL IL TRAINED SPOTTER
0945 PM TSTM WND DMG CLINTON 41.84N 90.23W
03/12/2006 CLINTON IA LAW ENFORCEMENT
STREET SIGN BLOWN DOWN. TIME ESTIMATED.
0946 PM HAIL FORT MADISON 40.62N 91.35W
03/12/2006 E0.88 INCH LEE IA TRAINED SPOTTER
0947 PM FLASH FLOOD DAVENPORT 41.56N 90.60W
03/12/2006 SCOTT IA LAW ENFORCEMENT
WIDESPREAD FLOODING THROUGHOUT TOWN. HARRISON STREET AND
RIER DRIVE FLOODED IN SPOTS. BASEMENTS FLOODED. SINK
HOLES ON STREETS. BUILDINGS FLOODED.
0949 PM HAIL MIDDLETOWN 40.83N 91.26W
03/12/2006 E0.88 INCH DES MOINES IA TRAINED SPOTTER
0950 PM HAIL BURLINGTON 40.81N 91.12W
03/12/2006 E1.75 INCH DES MOINES IA LAW ENFORCEMENT
0950 PM HAIL BURLINGTON 40.81N 91.12W
03/12/2006 E1.00 INCH DES MOINES IA NWS EMPLOYEE
WEATHER SERVICE EMPLOYEE REPORTED NICKEL TO QUARTER SIZE
HAIL AND ESTIMATED WINDS SPEEDS OF 60 MPH.
0954 PM HAIL BURLINGTON 40.81N 91.12W
03/12/2006 E1.75 INCH DES MOINES IA TRAINED SPOTTER
NEAR THE AIRPORT
0955 PM HAIL MOUNT CARROLL 42.10N 89.98W
03/12/2006 E0.75 INCH CARROLL IL TRAINED SPOTTER
1003 PM FLASH FLOOD BURLINGTON 40.81N 91.12W
03/12/2006 DES MOINES IA TRAINED SPOTTER
FLOODING ON MADISON AVENUE
1005 PM HAIL 2 NNE DAVIS 42.45N 89.41W
03/12/2006 E0.25 INCH STEPHENSON IL TRAINED SPOTTER
1015 PM HAIL MONMOUTH 40.91N 90.64W
03/12/2006 E1.00 INCH WARREN IL LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED QUARTER SIZE HAIL IN LITTLE
YORK AD PEA SIZE HAIL SOUTH OF MONMOUTH.
1018 PM TSTM WND DMG MATHERVILLE 41.26N 90.61W
03/12/2006 MERCER IL LAW ENFORCEMENT
BRANCHES AND POWER POLES DOWN
1019 PM HAIL MONMOUTH 40.91N 90.64W
03/12/2006 E0.25 INCH WARREN IL LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTS PEA SIZE HAIL FROM LAKE
WARREN TO ALEXIS AND WINDS IN EXCESS OF 50 MPH IN THE
SAME AREA.
1020 PM TSTM WND DMG NORTH HENDERSON 41.09N 90.47W
03/12/2006 MERCER IL LAW ENFORCEMENT
POWER POLES AND BRANCHES DOWN
1024 PM HAIL 1 S GERLAW 40.97N 90.60W
03/12/2006 E0.75 INCH WARREN IL TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL...HEAVY RAIN... AND
WINDS AT 45 TO 50 MPH.
1050 PM TSTM WND DMG ATKINSON 41.42N 90.01W
03/12/2006 HENRY IL AMATEUR RADIO
POWER LINES DOWN ON RTE 6 AND STATE STREET. TREE ON
HOUSE.
1059 PM HAIL ANNAWAN 41.40N 89.91W
03/12/2006 E0.88 INCH HENRY IL TRAINED SPOTTER
SPOTTER REPORTS VERY HEAVY RAIN.
1115 PM FLOOD DAVENPORT 41.56N 90.60W
03/12/2006 SCOTT IA BROADCAST MEDIA
VARIOUS REPORTS FROM BOTH DAVENPORT AND ROCK ISLAND WITH
STREETS FLOODED WITH UP TO A HALF FOOT OF WATER. UP 5000
PEOPLE WITHOUT POWER.
1120 PM TSTM WND DMG 1 NW PRINCETON 41.39N 89.48W
03/12/2006 BUREAU IL TRAINED SPOTTER
POWER POLE DOWN ON BACKBONE ROAD
1130 PM TSTM WND DMG 3 E WALNUT 41.56N 89.53W
03/12/2006 BUREAU IL TRAINED SPOTTER
DOOR BLOWN OFF BARN
1150 PM HAIL MC NABB 41.18N 89.21W
03/12/2006 E0.88 INCH PUTNAM IL LAW ENFORCEMENT
&&
EVENT SUMMARY AS OF 1250 AM, 3/13/2006. SPECIAL THANKS TO EVERYONE
WHO PROVIDED REPORTS DURING THIS EVENT.
MIKEZLocal storm report, Mar 13, 12:52 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG ADAIR 40.42N 90.50W
03/13/2006 MCDONOUGH IL TRAINED SPOTTER
POWER POLES DOWN NEAR ADAIR
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:20 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 40 min |
| Mar 12, 7:14 PM CST | Severe Thunderstorm Warning | DVN | Des Moines | 28 min |
| Mar 12, 7:18 PM CST | Severe Thunderstorm Warning | DVN | Van Buren | 21 min |
| Mar 12, 7:35 PM CST | Severe Thunderstorm Warning | DVN | Louisa | 28 min |
| Mar 12, 8:08 PM CST | Severe Thunderstorm Warning | DVN | Muscatine | 32 min |
| Mar 12, 8:16 PM CST | Severe Thunderstorm Warning | DVN | Washington | 44 min |
| Mar 12, 8:26 PM CST | Severe Thunderstorm Warning | DVN | Scott | 49 min |
| Mar 12, 8:32 PM CST | Tornado Warning | DVN | Van Buren | 43 min |
| Mar 12, 8:44 PM CST | Severe Thunderstorm Warning | DVN | Jefferson | 38 min |
| Mar 12, 8:44 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 31 min |
| Mar 12, 9:00 PM CST | Severe Thunderstorm Warning | DVN | Des Moines | 60 min |
| Mar 12, 9:08 PM CST | Tornado Warning | DVN | Lee | 52 min |
| Mar 12, 9:12 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 24 min |
| Mar 12, 9:19 PM CST | Flash Flood Warning | DVN | Clinton, Muscatine, Scott | 4 hr |
| Mar 12, 9:35 PM CST | Tornado Warning | DVN | Des Moines, Lee | 31 min |
| Mar 13, 1:59 AM CST | Severe Thunderstorm Warning | DVN | Dubuque | 28 min |
| Mar 13, 7:29 AM CST | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.